Discussions By Condition: Ears, Nose, Mouth & Throat conditions

Fluid draining from ear, causing lobe to scab

  • Posted By: Opal1912
  • January 3, 2010
  • 05:12 AM

Hello Everyone!
Thank you in advance for taking the time to read this post, and also for an advice or diagnoses that sound like what I'm about to describe :)

This actually doesn't pertain to myself, but to my husband. For quite some time now his ears have been leaking some type of fluid, both ears actually, but one is more severe than the other. The fluid itself has a very sticky consistency, and has no color whatsoever, but it does have a very slight odor, but not a foul or musty smell.(god how gross do I sound, I smell my husband's fluid loll. ***n those vows)
His left ear is far more severe, once the fluid drains out from his ear, it oozes down his lobe and forms a very gross looking scab, along with some redness and inflammation. His other ear(right) doesn't scab or drain completly out of his ear, but he does tell me that he can feel the fluid in his ear and thus making him scratch it. He has been to a doctor about it, and he eliminated any type of ear infection, (frankly this doc is a whackjob and I don't trust him) so now we're stuck in a rut.

I've tried cleaning the outside of the ear with hydrogen peroxide but it just softened the scab to make it easier to remove it, also tried the peroxide in the ear once a week to see if that improved the leaking, but to no avail. We did try using OTC swimmer's ear drops, but of course that didn't cure it either. *Sigh*

I was just wondering if anyone else was diagnosed with something that sounds like this or has these same symptoms, I'm not sure what to do at this point. Thank you again!

Also, I did include a photo of the outside of the ear to better show the scabbing, maybe that will help . Thanks again

Reply Flag this Discussion

1 Replies:

  • Hey, yeah I have had this same thing off and on for sometime, I was searching tonight because I've had it with and trying to figure out what could be the cause. My doctor said it was my ear just draining from extra wax buildup, gave me something neomycin?? It's back again twice since then and I do have other health issues that really shouldn't effect it unless it's my meds themselves? I'll have to see what I can find? Any help here to would be greatly appreciated, Thanks Joe in Philly
    coboltjoe 1 Replies
    • December 4, 2010
    • 11:41 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?